Drug-induced lupus is a syndrome which share symptoms and laboratory characteristics with idiopathic systemic lupus erythematosus (SLE). The terms drug-induced lupus (DIL) and drug-induced lupus erythematosus (DILE) are preferred, but other ones are also used - drug-related lupus, lupus-like syndrome and lupus erythematosus medicamentosus. The first case of DILE was reported in 1945 and associated with sulfadiazine. In 1953, it was reported that DILE was related to the use of hydralazine. More than 80 drugs have been associated with DILE. The average age of patients with DILE is nearly twice that of patients with idiopathic SLE. Approximately half the patients with drug-induced SLE are women, compared with 90% of patients with idiopathic SLE. Similarly to idiopathic lupus, DILE can be divided into systemic, sub-acute cutaneous and chronic cutaneous lupus. The syndrome is characterised by arthralgia, myalgia, pleurisy, rash and fever in association with antinuclear antibodies in the serum. The clinical and laboratory manifestations of drug-induced SLE are similar to those of idiopathic SLE, but central nervous system and renal involvement are rare in DILE. Recognition of DILE is important because it usually reverts within a few weeks after stopping the drug. This review discusses the general issues in DILE, such as pathogenic mechanisms, clinical forms and diagnostic criteria, and provides more detailed information for some of the most recent implicated drugs: minocycline, statins, anti-TNF-(alpha) agents. (copyright) 2005 Taylor & Francis.
|Titolo:||Drug-induced lupus erythematosus|
|Autori interni:||CAPSONI, FRANCO|
|Parole Chiave:||Anti-histone antibodies; Autoantibodies; Autoimmunity; Drug-induced lupus|
|Settore Scientifico Disciplinare:||Settore MED/16 - Reumatologia|
|Data di pubblicazione:||nov-2005|
|Digital Object Identifier (DOI):||10.1080/08916930500285857|
|Appare nelle tipologie:||01 - Articolo su periodico|